Alert archive / New York / Frost Advisories in 2025
Frost Advisory 5, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 8, 2025, 12:54 AM EDT for Allegany County, Cattaraugus County, Lewis County, New York. It took effect at Sep 9, 2025, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2025, 12:54 AM EDT (04:54 UTC)
- In effect from
- Sep 9, 2025, 2:00 AM EDT
- Expired
- Sep 9, 2025, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Lewis County, NY
The radar
The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS71 KBUF 080454 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1254 AM EDT Mon Sep 8 2025 NYZ008-081900- /O.NEW.KBUF.FR.Y.0005.250909T0600Z-250909T1200Z/ Lewis- Including the cities of Lowville 1254 AM EDT Mon Sep 8 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Lewis County. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ PP
3 follow-up statements
220 WWUS71 KBUF 081652 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1252 PM EDT Mon Sep 8 2025 NYZ020-021-090500- /O.EXA.KBUF.FR.Y.0005.250909T0600Z-250909T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 1252 PM EDT Mon Sep 8 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures in the mid and upper 30s will result in frost formation. * WHERE...Cattaraugus and Allegany Counties. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NYZ008-090500- /O.CON.KBUF.FR.Y.0005.250909T0600Z-250909T1200Z/ Lewis- Including the cities of Lowville 1252 PM EDT Mon Sep 8 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Lewis County. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AR
517 WWUS71 KBUF 090136 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 936 PM EDT Mon Sep 8 2025 NYZ008-091200- /O.CON.KBUF.FR.Y.0005.250909T0600Z-250909T1200Z/ Lewis- Including the cities of Lowville 936 PM EDT Mon Sep 8 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Lewis County. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NYZ020-021-091200- /O.CON.KBUF.FR.Y.0005.250909T0600Z-250909T1200Z/ Cattaraugus-Allegany- Including the cities of Olean and Wellsville 936 PM EDT Mon Sep 8 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures in the upper 30s will result in frost formation. * WHERE...Cattaraugus and Allegany Counties. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TMA
185 WWUS71 KBUF 091154 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 754 AM EDT Tue Sep 9 2025 NYZ008-020-021-091300- /O.EXP.KBUF.FR.Y.0005.000000T0000Z-250909T1200Z/ Lewis-Cattaraugus-Allegany- Including the cities of Lowville, Olean, and Wellsville 754 AM EDT Tue Sep 9 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures remain in the upper 30s, but will continue to rise through the morning hours. Therefore the Frost Advisory will be allowed to expire. $$ Brothers
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 7, 10:47 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 7, 10:47 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1047 PM EDT Sun Sep 7 2025 .SYNOPSIS... A fall-like feel to the air will continue tonight, with a few lake effect showers possible southeast of the Lakes. Expansive high pressure will then bring an extended period of dry weather that should prevail all the way through the upcoming work week, along with day to day warming through midweek. && .NEAR TERM /THROUGH MONDAY/... A few more showers will be possible this evening and tonight, especially southeast of the Lakes. Given the cool airmass in place, we will see temps fall back into the low to mid 40s for most locations. A few colder spots across the Southern Tier and east of Lake Ontario will see mercury readings dip back into the upper 30s. That said, there is a chance of some localized patchy frost in those colder spots overnight across the interior Southern Tier. River Valley fog also looks possible across the Southern Tier. High pressure builds directly overhead Monday, with dry weather taking hold across the entire region. Still a bit on the cool side, but will be a pleasant day with light winds. Highs will generally be in the 60s. A few spots in the Genesee Valley may see readings in the low 70s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... High pressure sprawled from the Lower Great Lakes to New England at the start of this period will slowly drift east across the Canadian Maritimes and out to sea through midweek...while lingering weaker ridging extends back southwestward to the New England and mid- Atlantic states. This will provide our region with fair dry weather throughout this period...along with mainly clear skies each night and mostly sunny skies both days. With mainly clear skies and light winds in place...conditions will again be favorable for strong radiational cooling Monday night...and with this in mind have again aimed below blended guidance for temps. Expect readings to range from the lower to mid 40s across the lake plains to the mid and upper 30s across the normally colder interior portions of the Southern Tier and North Country...which may support some patchy light frost in the latter areas. Ongoing airmass modification and warm air advection will then help temperatures to rebound back to near to slightly above normal levels through the rest of the period. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The beginning of this period will feature the passage of a weak cold front sometime between later Wednesday night and Thursday...as the large-scale trough over eastern Canada briefly reamplifies. Given its weak nature and only very limited accompanying moisture...this boundary remains likely to pass through our region with little if any fanfare. Following the weak frontal passage...Canadian high pressure will settle back across the Great Lakes and Northeast Thursday through Friday...before sliding east across New England Saturday. This should result in fair dry weather prevailing through much of Saturday. Another shortwave may then dive through the base of the mean upper-level trough over eastern Canada and across our region between late Saturday and Sunday...which could lead to at least a few showers for the last quarter or so of this period. Given the considerable model disagreements on the strength and timing of this feature this far out...have kept associated any PoPs confined to the slight chance range for now. As for temps...these should pull back slightly behind the cold frontal passage Thursday into Friday...with some modest warming then returning for next weekend. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... Mainly VFR tonight. Exceptions will be the possibility for some MVFR CIGS across the higher terrain overnight into Monday morning, and potential for some valley fog forming across the Southern Tier later tonight, lasting into the first part of Monday morning. A few lake effect showers will be possible tonight into the start of Monday morning, mainly southeast of the Lakes. High pressure will build overhead Monday with a return to widespread VFR flight conditions. Outlook... Monday night through Friday...VFR. && .MARINE... Elevated winds will continue on both Lakes into the early overnight, especially across eastern Lake Ontario, where Small Craft Advisories remain in effect through the first half of tonight. Moderate chop will continue to bring 2-3 foot waves on the remainder of the nearshore waters. A few waterspouts will also be possible in and around a more organized lake band on Lake Ontario through the early overnight hours. High pressure building east over the Lower Great Lakes tonight will gradually weaken the gradient with winds and waves gradually lowering through the overnight into Monday morning. High pressure is expected to remain in control through much of the upcoming week, with no more than some light chop expected at times. Best chance for some moderate chop will not be until later this week when north to northeast winds elevate some in the wake of weak cold frontal passage. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 2 AM EDT Monday for LOZ044-045. && SYNOPSIS...JM NEAR TERM...AR/JM SHORT TERM...JJR LONG TERM...JJR AVIATION...JM MARINE...JM
Hazardous weather outlook, Sep 7, 2:13 PM EDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 213 PM EDT Sun Sep 7 2025 NYZ001>008-010>014-019>021-085-081815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 213 PM EDT Sun Sep 7 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-081815- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 213 PM EDT Sun Sep 7 2025 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-081815- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 213 PM EDT Sun Sep 7 2025 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Waterspouts are possible through this evening on Lake Ontario. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-081815- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 213 PM EDT Sun Sep 7 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
Nearby
Frost Advisories in New York, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.